Alert archive / Michigan / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS Grand Rapids, MI

February 10, 2020

NWS Grand Rapids, MI issued this small craft advisory at Feb 10, 2020, 3:56 PM EST. It took effect at Feb 11, 2020, 10:00 AM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 3:56 PM EST (20:56 UTC)
In effect from
Feb 11, 2020, 10:00 AM EST
Expired
Feb 13, 2020, 1:00 AM EST
In force
39 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

978 
WHUS73 KGRR 102056
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
356 PM EST Mon Feb 10 2020

LMZ844>849-110500-
/O.NEW.KGRR.SC.Y.0013.200211T1500Z-200212T0500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
356 PM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT
EST TUESDAY NIGHT...

* WHAT...West winds 10 to 20 knots with gusts to 25 knots on
  Tuesday will result in waves of 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 AM Tuesday to midnight EST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  occur Tuesday afternoon and evening between 200pm and 800pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
10 follow-up statements
565 
WHUS73 KGRR 110239
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
939 PM EST Mon Feb 10 2020

LMZ844>849-111045-
/O.CON.KGRR.SC.Y.0013.200211T1500Z-200212T0500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
939 PM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
MIDNIGHT EST TUESDAY NIGHT...

* WHAT...West winds 15 to 25 knots will result in waves of 3 to 5
  feet.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 AM Tuesday to midnight EST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur Tuesday afternoon and evening between 200pm and 
  800pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
380 
WHUS73 KGRR 110832
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
332 AM EST Tue Feb 11 2020

LMZ844>849-111645-
/O.CON.KGRR.SC.Y.0013.200211T1500Z-200212T0500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
332 AM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 25 knots will result in waves of 3 to 
  5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 AM today to midnight tonight.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  occur this afternoon and evening between 200pm and 800pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
923 
WHUS73 KGRR 111645
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1145 AM EST Tue Feb 11 2020

LMZ846>849-120045-
/O.EXT.KGRR.SC.Y.0013.000000T0000Z-200213T0300Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1145 AM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY...

* WHAT...West winds of 15 to 25 knots this afternoon will shift to
  the southwest on Wednesday. Waves 3 to 5 feet.

* WHERE...Holland to Manistee.

* WHEN...Until 10 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The waves will peak during the afternoon
  hours of both today and again on Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844-845-120045-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200212T0500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
1145 AM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...West winds of 15 to 25 knots this afternoon will push
  waves into the 3 to 5 foot range.

* WHERE...St Joseph to Holland.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Waves will peak south of South Haven this
  afternoon and evening around 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
497 
WHUS73 KGRR 112058
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
358 PM EST Tue Feb 11 2020

LMZ844-845-120500-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200212T0500Z/
/O.NEW.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
358 PM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots.
  Waves 3 to 5 feet. For the Gale Watch, north gales to 35 knots 
  late Wednesday night into Thursday. Waves 6 to 9 feet.

* WHERE...St Joseph to Holland.

* WHEN...For the Small Craft Advisory, until midnight EST 
  tonight. For the Gale Watch, from late Wednesday night through 
  Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and highest waves south
  of Holland will occur from Thursday morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ846>849-120500-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200213T0300Z/
/O.NEW.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
358 PM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots
  tonight becoming southwest on Wednesday with gusts up to 30
  knots and waves 3 to 6 feet. For the Gale Watch, north gales to
  35 knots and waves 4 to 8 feet possible.

* WHERE...Holland to Manistee.

* WHEN...For the Small Craft Advisory, until 10 PM EST 
  Wednesday. For the Gale Watch, from late Wednesday night 
  through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  occur Thursday morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
185 
WHUS73 KGRR 120311
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1011 PM EST Tue Feb 11 2020

LMZ844-845-121115-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200212T0500Z/
/O.CON.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
1011 PM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 
  knots. Waves 3 to 5 feet. For the Gale Watch, north gales to 
  35 knots late Wednesday night into Thursday. Waves 6 to 9 feet.

* WHERE...St Joseph to Holland.

* WHEN...For the Small Craft Advisory, until midnight EST 
  tonight. For the Gale Watch, from late Wednesday night through 
  Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and highest waves 
  south of Holland will occur from Thursday morning into the 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ846>849-121115-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200213T0300Z/
/O.CON.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1011 PM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots 
  tonight becoming southwest on Wednesday with gusts up to 30 
  knots and waves 3 to 6 feet. For the Gale Watch, north gales 
  to 35 knots and waves 4 to 8 feet possible.

* WHERE...Holland to Manistee.

* WHEN...For the Small Craft Advisory, until 10 PM EST 
  Wednesday. For the Gale Watch, from late Wednesday night 
  through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur Thursday morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
668 
WHUS73 KGRR 120442
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1142 PM EST Tue Feb 11 2020

LMZ844-845-121245-
/O.CAN.KGRR.SC.Y.0013.000000T0000Z-200212T0500Z/
/O.CON.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
1142 PM EST Tue Feb 11 2020

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished for lakeshore areas from St 
Joseph to Holland. A Gale Watch remains in effect for late 
Wednesday night through Thursday evening. 

&&

$$

LMZ846>849-121245-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200213T0300Z/
/O.CON.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1142 PM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots 
  tonight becoming southwest on Wednesday with gusts up to 30 
  knots and waves 3 to 6 feet. For the Gale Watch, north gales 
  to 35 knots and waves 4 to 8 feet possible.

* WHERE...Holland to Manistee.

* WHEN...For the Small Craft Advisory, until 10 PM EST 
  Wednesday. For the Gale Watch, from late Wednesday night 
  through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur Thursday morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
895 
WHUS73 KGRR 120851
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
351 AM EST Wed Feb 12 2020

LMZ846>849-121700-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200213T0300Z/
/O.CON.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
351 AM EST Wed Feb 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 knots 
  tonight becoming southwest on Wednesday with gusts up to 30 
  knots and waves 3 to 6 feet. For the Gale Watch, north gales 
  to 35 knots and waves 4 to 8 feet possible.

* WHERE...Holland to Manistee.

* WHEN...For the Small Craft Advisory, until 10 PM EST 
  Wednesday. For the Gale Watch, from late Wednesday night 
  through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur Thursday morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ844-845-121700-
/O.CON.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
351 AM EST Wed Feb 12 2020

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

* WHAT...North gales to 35 knots and waves 4 to 8 feet possible.

* WHERE...St Joseph to Holland.

* WHEN...Late tonight through Thursday evening..

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility..

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  occur Thursday morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
957 
WHUS73 KGRR 121700
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1200 PM EST Wed Feb 12 2020

LMZ846>849-130100-
/O.EXT.KGRR.SC.Y.0013.000000T0000Z-200213T0600Z/
/O.UPG.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
/O.NEW.KGRR.GL.W.0006.200213T0600Z-200213T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1200 PM EST Wed Feb 12 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST THURSDAY...

* WHAT...For the Small Craft Advisory today, southwest winds 15 to
  25 knots and waves 3 to 6 feet. For the Gale Warning late
  tonight and Thursday morning, north gales to 35 knots and waves
  4 to 8 feet expected.

* WHERE...Holland to Manistee.

* WHEN...For the Gale Warning, from 1 AM to 1 PM EST Thursday. 
  For the Small Craft Advisory, until 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  occur late tonight and Thursday morning. The highest winds and
  waves will be out over the open water, beyond 5 miles from
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844-845-130100-
/O.UPG.KGRR.GL.A.0006.200213T0600Z-200214T0000Z/
/O.NEW.KGRR.GL.W.0006.200213T0600Z-200213T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
1200 PM EST Wed Feb 12 2020

...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST THURSDAY...

* WHAT...Northwest gales to 35 knots and waves 6 to 10 feet 
  expected.

* WHERE...St Joseph to Holland.

* WHEN...From 1 AM to 1 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves will
  occur during the day on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DUKE
635 
WHUS73 KGRR 122106
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
406 PM EST Wed Feb 12 2020

LMZ846>849-130515-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200213T0600Z/
/O.CON.KGRR.GL.W.0006.200213T0600Z-200213T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
406 PM EST Wed Feb 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
THURSDAY...

* WHAT...For the Small Craft Advisory this evening, southwest 
  winds 15 to 25 knots and waves 3 to 6 feet. For the Gale Warning
  late tonight and Thursday morning, north gales to 35 knots and 
  waves 4 to 8 feet expected.

* WHERE...Holland to Manistee.

* WHEN...For the Gale Warning, from 1 AM to 1 PM EST Thursday. 
  For the Small Craft Advisory, until 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur late tonight and Thursday morning. The highest 
  winds and waves will be out over the open water, beyond 5 
  miles from shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844-845-130515-
/O.CON.KGRR.GL.W.0006.200213T0600Z-200213T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
406 PM EST Wed Feb 12 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
THURSDAY...

* WHAT...Northwest gales to 35 knots and waves 6 to 10 feet 
  expected.

* WHERE...St Joseph to Holland.

* WHEN...From 1 AM to 1 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur during the day on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DUKE
815 
WHUS73 KGRR 130410
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1110 PM EST Wed Feb 12 2020

LMZ846>849-131215-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-200213T0600Z/
/O.CON.KGRR.GL.W.0006.200213T0600Z-200213T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1110 PM EST Wed Feb 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WHAT...For the Small Craft Advisory this evening, southwest
  winds 15 to 25 knots and waves 3 to 6 feet. The Gale Warning is
  for Thursday morning, north gales to 35 knots and waves 4 to 8 
  feet expected.

* WHERE...Holland to Manistee.

* WHEN...For the Gale Warning, from 1 AM to 1 PM EST Thursday. 
  For the Small Craft Advisory, until 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur late tonight and Thursday morning. The highest 
  winds and waves will be out over the open water, beyond 5 
  miles from shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844-845-131215-
/O.CON.KGRR.GL.W.0006.200213T0600Z-200213T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
1110 PM EST Wed Feb 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WHAT...Northwest gales to 35 knots and waves 6 to 8 feet 
  expected.

* WHERE...St Joseph to Holland.

* WHEN...From 1 AM to 1 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The strongest winds and largest waves 
  will occur during the day on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

wdm

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 3:29 PM EST, 27 minutes earlier.

Area forecast discussion, Feb 10, 3:29 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 PM EST Mon Feb 10 2020

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 330 PM EST Mon Feb 10 2020

- Dry weather is forecast through Wednesday morning

- System snow expected from Wed Afternoon through Thurs

- Period of lake effect snow Thurs night and Friday

- Model differences during upcoming weekend

&&

.DISCUSSION...(This evening through next Monday)
Issued at 330 PM EST Mon Feb 10 2020

-- Dry weather is forecast through Wednesday morning

A weak ridge of high pressure is nosing into the Great Lakes
region this evening. The ridge will be replaced by a stronger high
moving from the Rockies through the Southern Great Lakes Tuesday
through Wednesday morning. All of this is to say we will have dry
weather through this period. The bigger question will be cloud
cover. Holes are opening up in the overcast this afternoon and we
are likely looking at variably cloudy conditions into tonight.
Models are fairly bullish on bringing clouds back in on Tuesday
which will last into Tuesday night. Wednesday may start off
briefly partly cloudy before clouds spread in out of the south in
the afternoon.

-- System snow expected from Wed Afternoon through Thurs

An upper trough stretches through the plains states on Wednesday
with both northern and southern stream waves noted. The waves are
moving out of Canada into the northern plains and through the
southern plains over Texas. These waves try to phase up a bit as
they move our direction, but never truly get in sync. As such, the
surface low does not reach deep levels as it moves through the
Great Lakes region. At its closest approach, there is a 999mb low
in both the operational GFS and ECMWF moving through southeast
Ohio Wednesday night. The heavier precipitation looks to miss our
area to the south, with the heaviest occurring in our area towards
I-94. The northern stream wave pushes and Arctic front through our
area on Thursday.

In terms of impacts we are looking at accumulating snow spread
into the area Wednesday afternoon and especially Wednesday night.
The snow will linger into Thursday, somewhat enhanced by the
Arctic Front. Temperatures plunge in the wake of the front on
Thursday, dropping into the teens by evening. We are expecting 2
to possibly 5 inches across the forecast area with the highest
totals occurring across the southern half of the forecast area,
I-96 to the south. The winds crank up on Thursday which should
create some blowing and drifting in the afternoon given the
falling temps and smaller flake size late. We are most likely
looking at an Advisory event centered on Wednesday night and
Thursday. Slippery road conditions will be the main impact, with
visibility concerns developing on Thursday.

-- Period of lake effect snow Thurs night and Friday

Lake effect snow looks likely Thursday night into Friday as colder
air pours into the region. Models take 850mb temps to around -20C
which will produce delta T's around the same value. Plenty of lift
is showing up in BUFKIT overviews at all of the lakeshore sites
Thursday night into Friday with a DGZ that is still off the
ground. This looks to be an impactful time as well given
temperatures will be dropping into the single digits Thursday
night. Roads will be snow covered and slick towards the lakeshore
during this time as salt will not be effective. Winter headlines
will likely shift towards the lakeshore in this time frame.
Additional accumulations are likely during this time although with
flake size being small it will not add up to significant amounts.

-- Model differences during upcoming weekend

The flow turns zonal over the weekend with shortwaves moving
through. The GFS and ECMWF have timing differences and confidence
is low in the details next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 124 PM EST Mon Feb 10 2020

Widespread MVFR ceilings are in place across Southwest Lower
Michigan at 18z. There are some breaks in the overcast developing,
especially across Central Lower Michigan. Model data shows quite a
bit of low level moisture (clouds) hanging on into the evening
hours. Confidence is not high in how things play out this evening
into the overnight, but our thinking is this... MVFR ceilings in
place into the evening hours, the potential for some clearing this
evening, but especially overnight at 09z. VFR conditions are quite
possible from 09z to 14z Tuesday morning. Low clouds fill back in
Tuesday morning after 14z with what looks like a boost off of a
marginally unstable Lake Michigan boundary layer. Winds will be
light and variable into this evening. West southwest winds of 5-15
knots will develop on Tuesday.

&&

.MARINE...
Issued at 330 PM EST Mon Feb 10 2020

We have issued a Small Craft Advisory from mid morning on Tuesday
through midnight Tuesday night. A marginal westerly flow event
develops on Tuesday with winds reaching the 20-25 knot range
centered on Tuesday afternoon and evening. Waves will build to 3
to 5 feet.

Another event appears to be setting up for Wednesday afternoon and
evening in southwest flow. Winds will be a bit stronger in the
20-30 knot range which should produce waves of 4 to 6 feet.

A stronger wind event is on tap for Thursday with an Arctic
frontal passage. Winds look to hit gale force in northwest to
north flow. Waves are expected to reach the 6 to 10 foot range,
peaking during the afternoon hours of Thursday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 10 AM Tuesday to midnight EST Tuesday
     night for LMZ844>849.

&&

SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Duke
MARINE...Duke
Hazardous weather outlook, Feb 10, 3:46 PM EST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
346 PM EST Mon Feb 10 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-112100-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
346 PM EST Mon Feb 10 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A widespread snow of 2 to around 4 inches is possible across
Southwest Lower Michigan Wednesday evening through Thursday. The
highest totals will occur towards I-94. Arctic air will flow into
the area Thursday afternoon, dropping air temperatures into the
single digits Thursday night. Lake effect snow is expected towards
Lake Michigan Thursday night and Friday with additional snowfall
likely. Travel conditions will be impacted Wednesday night through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-112100-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
346 PM EST Mon Feb 10 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds and waves will pose a hazard to smaller craft Tuesday
afternoon and evening. Waves will reach the 3 to 5 foot range.
Winds and waves will again reach levels concerning to small craft
Wednesday afternoon and evening, especially north of South Haven.

A strong wind event with gales likely will occur on Thursday which
will push waves into the 6 to 10 foot range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

Nearby

Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.